| Catalog Number |
SPL12510WL |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Codes |
Occlusion (1984); No Consequences Or Impact To Patient (2199); Patient Problem/Medical Problem (2688); Vascular Dissection (3160)
| Date of Event |
10/24/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An attempt was made to use one sprinter legend otw ptca balloon catheter to treat a lesion in the lad.It was reported that a balloon rupture occurred.
Additional Manufacturer Narrative
The target lesion was moderately calcified.The balloon was inspected and negative prep was performed prior to use with no issue noted.There was some degree of resistance in advancing the balloon catheter across the lesion.Excessive force was not used.The balloon rupture occurred during first inflation at nominal pressure.The device was not moved or repositioned in the lesion prior to the rupture.Blood was noted in the indeflator when device when placed on negative pressure.Dissection of the lad was noted after the inflation.Loss of flow was noted and the decision was made to place an iabp and send the patient to the or for bypass, given that the lesion could not be dilated.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.